MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY
Model Number 3243
Medical Device Problem Codes Output Problem (3005); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: event date was not provided at the time of reporting.The first date of the month of the aware date was selected.
 
Event or Problem Description
It was reported that a rupture of the sheath occurred.A 1.75mm rotapro was selected for use.It was noted that there was a rupture of the sheath during use.A drop in rotational speed occurred.No patient harm resulted in relation to this event.
 
Additional Manufacturer Narrative
B3: date of event: event date was not provided at the time of reporting.The first date of the month of the aware date was selected.Device evaluated by manufacturer: returned product consisted of the rotapro atherectomy device.The advancer, drive shaft, handshake connections, sheath, coil, and burr were visually and microscopically examined.Inspection of the device found that the sheath was torn at 67cm from the burr housing strain relief.Blood was identified within the sheath due to the tear.Functional testing was performed by attempting to rotate the drive shaft, and the drive shaft was able to be rotated.When the rotapro advancer was connected to the rotapro console control system and the knob switch (ablation button) was pressed, the device stalled and would not run due to the damaged sheath and the blood within the sheath.Product analysis confirmed the reported events, as the sheath was damaged and blood was within the sheath, causing the device to stall during analysis.
 
Event or Problem Description

Brand Name
ROTAPRO
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16599338
Report Number2124215-2023-13760
Device Sequence Number16540011
Product Code MCX
UDI-Device Identifier08714729893370
UDI-Public08714729893370
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2024
Device Model Number3243
Device Catalogue Number3243
Device Lot Number0030534628
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer06/01/2023
Initial Report FDA Received Date03/23/2023
Supplement Report FDA Received Date06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown